Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 23, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 19, 1998, 8:56 AM CST for Christian County, Greene County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 1998, 8:56 AM CST (14:56 UTC)
- Expired
- Mar 19, 1998, 2:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Christian County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 18 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 191458 FFWSGF MOC043-077-192030- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 856 AM CST THU MAR 19 1998 * FLOOD WARNING FOR CHRISTIAN COUNTY - SOUTHWESTERN MISSOURI GREENE COUNTY - SOUTHWESTERN MISSOURI * UNTIL 230 PM CST * SOME AREAS OR STREAMS AFFECTED LOW LYING AREAS WITHIN SPRINGFIELD CITY LIMITS HIGHWAY CC EAST OF RTE 13 AND WEST OF RTE 65 IN GREENE CO HIGHWAY 125 EAST OF RTE UU ON TURKEY CREEK IN CHRISTIAN CO GREENE CO HIGHWAY FR175...FR197...FR193...FR221 * CAUSE AND EFFECT HEAVY RAINFALL THROUGH THIS MORNING HAS CAUSED SIGNIFICANT RUNOFF OF RAIN. THIS WILL RESULT IN LOCALIZED FLOODING ESPECIALLY ON LOW WATER BRIDGE CROSSINGS. * FORECAST CONDITIONS LOW PRESSURE OVER WESTERN ARKANSAS WILL CONTINUE TO PUMP MORE RAIN ACROSS THE AREA ON TOP OF AN ALREADY SATURATED GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER GROUND. AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND IF HEAVY RAINS OR FLOODING ARE OBSERVED...BE PREPARED TO MOVE TO HIGHER GROUND. SCHMIDT/GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 2:15 AM CST, 6 hours 41 minutes earlier.
Area forecast discussion, Mar 19, 2:15 AM CST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CST THU MAR 19 1998 06Z SFC ANALYSIS SHOWS LOW IN NE TX WITH STATIONARY BNDRY EXTENDING NE INTO THE BOOT HEEL OF MO AND W KY. MAIN JUICY AIR REMAINS S OF THE FRONT WITH DWPNTS IN THE 50S WHILE DWPNTS WERE IN THE UPR 30S TO LOW 40S ACROSS THE CWA. WV IMAGERY SHOWS UPR LVL LOW SPINNING ACROSS THE PANHANDLE OF OK/TX. THIS SYSTEM WILL BE THE MAIN FOCUS THIS FCST PD. KSGF BASE REFLECTIVITY SHOWS SHRA CREEPING INTO EXTREME SW MO AS WAS PROGGED LAST NIGHT. MODELS IN GOOD AGREEMENT AND PAINT A RATHER SOGGY PICTURE FOR THE OZARKS REGION TDA. LOW IS EXPECTED TO TRACK ALONG FRONTAL BOUNDARY ACROSS N AR WITH GOOD OVERRUNNING RAINFALL EXPECTED ACROSS CWA. COLDEST AIR WILL FILTER S ACROSS CNTRL KS WITH SNOW THERE AND PUSH E INTO SE KS AND EXTREME SW MO AREA BY THIS EVENING CHANGING OVER TO SNOW IN JLN THIS EVE. MAIN PROBLEM WILL BE WITH RAINFALL ON TOP OF ALREADY SATURATED GROUND FROM RAIN EARLIER THIS WEEK. MANY CREEKS AND STREAMS ARE STILL BANK FULL AND THE GROUND REMAINS SOGGY ACROSS MUCH OF THE AREA. WONT TAKE MUCH ADDITIONAL RAIN FOR RUNOFF TO OCCUR AND THE WAY THE QPF LOOKS...A FFA FOR THE ENTIRE CWA IS WARRANTED. DESPITE THE RELATIVELY HIGH LI VALUES (10+)...THE K INDICES ARE BETWEEN 30 AND 32 DURING THE DAY AND WITH GOOD UPR LVL DIVERGENCE EXPECTED AS THE UPR LVL LOW SLIDES E ACROSS AR...SHOULD SEE SOME TSRA DEVELOP DURING THE MIDDAY THROUGH THE AFTERNOON. EXTREME W WILL HAVE THE BEST CHANCE AT ANY MEASURABLE SNOW AND WILL BE AFTER SUNSET TONIGHT ACROSS JLN/SE KS. MAY SEE A COUPLE OF INCHES THERE BY MORNING. CHANGEOVER IN SGF WILL BE AFTER MIDNIGHT AND POINTS EAST OF SPRINGFIELD NOT UNTIL MORNING. RECOMMENDATIONS FOR TDA... ...FFA FOR ENTIRE CWA TODAY AND E CWA FOR TONIGHT... SGF/JLN...PERIODS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN. HIGH 40 TO 45. NORTH WIND 10 TO 20 MPH. UNO...PERIODS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN THIS AFTERNOON. HIGH 45 TO 50. NORTH WIND 10 TO 20 MPH. AIZ/VIH...PERIODS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN. HIGH 40 TO 45. NORTH WIND 10 TO 20 MPH. CCF SGF TJ 043/032 037/025 045 05+94 JLN TJ 043/030 036/026 047 05+93 LINDENBERG
In the hours before
Special weather statement, Mar 19, 4:00 AM CST, 4 hours 56 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191600- SPECIAL WEATHER STATEMENT...FOR FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CST THU MAR 19 1998 ...FLOOD WATCH IN EFFECT FOR SOUTHWEST...CENTRAL AND SOUTH CENTRAL MISSOURI AND A PART OF SOUTHEAST KANSAS... THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WATCH VALID TODAY FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...AND IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT AN AREA OF LOW PRESSURE WAS LOCATED ACROSS EASTERN OKLAHOMA EARLY THIS MORNING. LIGHT TO MODERATE RAIN WAS ALREADY OCCURRING NORTH OF THE LOW ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS AND IS EXPECTED TO CONTINUE SPREADING TO THE NORTH DURING THE DAY. AN UPPER LEVEL DISTURBANCE WAS LOCATED WEST OF THE SURFACE LOW AND WILL PUSH EAST TODAY HELPING TO DESTABILIZE THE ATMOSPHERE ACROSS THE AREA BY MIDDAY AND INTO THE AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE LATER TODAY WITH PERIODS OF MODERATE TO HEAVY RAIN. THIS RAINFALL WILL OCCUR ON ALREADY SATURATED GROUND FROM RAIN EARLIER IN THE WEEK...AND WILL RESULT IN RUNOFF FLOODING. ALSO...AREA CREEKS AND STREAMS ARE ALREADY IN FLOOD OR ARE CLOSE TO FLOOD AND ANY ADDITIONAL RAINFALL WILL CAUSE MORE FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. YOU CAN GET THE LATEST WEATHER INFORMATION ON NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE FOR WEATHER INFORMATION IN YOUR AREA. LINDENBERG
Special weather statement, Mar 19, 4:00 AM CST, 4 hours 56 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191600- SPECIAL WEATHER STATEMENT...FOR FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CST THU MAR 19 1998 ...FLOOD WATCH IN EFFECT FOR SOUTHWEST...CENTRAL AND SOUTH CENTRAL MISSOURI AND A PART OF SOUTHEAST KANSAS... THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WATCH VALID TODAY FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...AND IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT AN AREA OF LOW PRESSURE WAS LOCATED ACROSS EASTERN OKLAHOMA EARLY THIS MORNING. LIGHT TO MODERATE RAIN WAS ALREADY OCCURRING NORTH OF THE LOW ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS AND IS EXPECTED TO CONTINUE SPREADING TO THE NORTH DURING THE DAY. AN UPPER LEVEL DISTURBANCE WAS LOCATED WEST OF THE SURFACE LOW AND WILL PUSH EAST TODAY HELPING TO DESTABILIZE THE ATMOSPHERE ACROSS THE AREA BY MIDDAY AND INTO THE AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE LATER TODAY WITH PERIODS OF MODERATE TO HEAVY RAIN. THIS RAINFALL WILL OCCUR ON ALREADY SATURATED GROUND FROM RAIN EARLIER IN THE WEEK...AND WILL RESULT IN RUNOFF FLOODING. ALSO...AREA CREEKS AND STREAMS ARE ALREADY IN FLOOD OR ARE CLOSE TO FLOOD AND ANY ADDITIONAL RAINFALL WILL CAUSE MORE FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. YOU CAN GET THE LATEST WEATHER INFORMATION ON NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE FOR WEATHER INFORMATION IN YOUR AREA. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:32 AM CST | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Mar 19, 8:32 AM CST | Flash Flood Warning | SGF | Barry, Lawrence, Stone | 6 hr |
| Mar 19, 10:26 AM CST | Flash Flood Warning | SGF | Douglas, Texas, Wright | 4 hr |
| Mar 19, 10:26 AM CST | Flash Flood Warning | SGF | Laclede, Pulaski | 4 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Dallas | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Polk | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Newton | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Webster | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Taney | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | McDonald | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Jasper | 3 hr |
| Mar 19, 1:20 PM CST | Flash Flood Warning | SGF | Maries, Miller | 5 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Laclede, Pulaski, Texas, Wright | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Barry, McDonald, Newton | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Christian, Greene, Jasper, Lawrence, Stone | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Dallas, Webster | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Ozark, Taney | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Polk | 4 hr |
| Mar 19, 3:08 PM CST | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Mar 19, 3:08 PM CST | Flash Flood Warning | SGF | Dent, Phelps | 6 hr |
| Mar 19, 3:25 PM CST | Flash Flood Warning | SGF | Benton, Camden, Hickory | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 2 more | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Ozark, Taney | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Dent, Phelps, Shannon, Texas | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Barry, Christian, Lawrence, Stone | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Greene, Webster, Wright | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Maries | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Polk | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Oregon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.